1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Final piece of the TMS puzzle

Discussion in 'General Discussion Subforum' started by music321, Apr 25, 2017.

  1. music321

    music321 Peer Supporter

    Six months ago, I thought I "got" TMS. I now realize that I didn't. I came a lot closer after having gotten some great info from MindbodyPT. There has been one piece of the puzzle that's been nagging me, however.

    I have a variety of TMS problems (muscle pain, digestive issues, etc.). Additionally, I have anhedonia-type symptoms that I believe are a side effect of an SSRI. Since so many people on this particular SSRI have similar symptoms, I think that they might be due to the meds, not TMS. This creates a dilemma for me. On the one hand, I find myself thinking "my body is fine. In a month or so, my mental state will have changed, and I will be back to normal. Except with regard to the anhedonia, which is something else".

    Thee are two problems with this line of thinking. First, the TMS might actually be influencing the SSRI symptoms. Secondly, "qualifying" which symptoms will go away and which won't seems to undermine the process of recovery.

    Any thoughts? Thanks.
     
  2. Ellen

    Ellen Beloved Grand Eagle

    This is the tricky part about taking medications. They can be very helpful, but then the issue of side-effects comes up. I've struggled with this often. Reading about side effects on the internet exacerbates the problem, because there is such a wide range of possibilities that one is bound to identify with at least one. I've found it is very easy to "TMS" about possible side effects. Our brain can then use the possibility of side effects to get us to focus on the body.

    I'm not sure of a solution, but it seems that those of us who are prone to TMS need to try to get by on as few medications as possible. We need to do a cost-benefit analysis and then accept our decision. For now, I've decided I'm better off taking an anti-depressant, and I accept the fact that doing so means I will have thoughts about side effects come up frequently. I just try to stay aware and honest with myself that such thoughts are likely a form of TMS.

    Best wishes to you.......
     
    Tennis Tom likes this.
  3. balto

    balto Beloved Grand Eagle

    I think it is more like the power of prophecy, the power of negative thoughts/negative influence. tmser's are already more sensitive than the so call "normal" people. Our body tend to produce the symptoms our whole environment "input" in our brain. I found this is exactly what happen to me when I try to quit smoking. I always suffer from all these withdrawal symptoms every time I try to quit. Then the 1029 time that I tried to quit, I succeed without any withdrawal symptom.
    I found that arguing with my brain help. Tell my brain not to believe in those garbage information. Also using positive self talk. I was able to convince myself not to give into those false withdrawal symptom "myth".
     
  4. music321

    music321 Peer Supporter

    That's absolutely amazing. I wonder if the medication side effects are TMS. Your post reminds me of a Mark Twain quote, "It's easy to quit smoking; I've done it hundreds of times."
     

Share This Page